Source Coding with Escort Distributions and Rényi Entropy Bounds

Abstract : We discuss the interest of escort distributions and Rényi entropy in the context of source coding. We first recall a source coding theorem by Campbell relating a generalized measure of length to the Rényi-Tsallis entropy. We show that the associated optimal codes can be obtained using considerations on escort-distributions. We propose a new family of measure of length involving escort-distributions and we show that these generalized lengths are also bounded below by the Rényi entropy. Furthermore, we obtain that the standard Shannon codes lengths are optimum for the new generalized lengths measures, whatever the entropic index. Finally, we show that there exists in this setting an interplay between standard and escort distributions.
Liste complète des métadonnées

Cited literature [12 references]  Display  Hide  Download

https://hal-upec-upem.archives-ouvertes.fr/hal-00621945
Contributor : Jean-François Bercher <>
Submitted on : Wednesday, September 19, 2012 - 2:39:36 PM
Last modification on : Wednesday, April 11, 2018 - 12:12:02 PM
Document(s) archivé(s) le : Thursday, December 20, 2012 - 2:20:13 AM

File

RenyiCoding_finalArxiv.pdf
Files produced by the author(s)

Identifiers

Citation

Jean-François Bercher. Source Coding with Escort Distributions and Rényi Entropy Bounds. Physics Letters A, Elsevier, 2009, 373 (36), pp.3235-3238. ⟨10.1016/j.physleta.2009.07.015⟩. ⟨hal-00621945⟩

Share

Metrics

Record views

351

Files downloads

168